Lower bounds for non-archimedean lyapunov exponents

Kenneth Jacobs*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Let K be a complete, algebraically closed, non-Archimedean valued field, and let P 1 denote the Berkovich projective line over K. The Lyapunov exponent for a rational map Φ ε K(z) of degree d ≥ 2 measures the exponential rate of growth along a typical orbit of Φ. When Φ is defined over C, the Lyapunov exponent is bounded below by 1/2 log d. In this article, we give a lower bound for L(Φ) for maps Φ defined over non-Archimedean fields K. The bound depends only on the degree d and the Lipschitz constant of Φ. For maps Φ whose Julia sets satisfy a certain boundedness condition, we are able to remove the dependence on the Lipschitz constant.

Original languageEnglish (US)
Pages (from-to)6025-6046
Number of pages22
JournalTransactions of the American Mathematical Society
Volume371
Issue number9
DOIs
StatePublished - Jan 1 2019

Keywords

  • Distortion
  • Lower bound
  • Lyapunov exponent
  • Non-archimedean
  • Rational map

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Lower bounds for non-archimedean lyapunov exponents'. Together they form a unique fingerprint.

Cite this